It has been almost 5 months since I started T-DM1 (Kadcyla). I am thankful that my hair is growing back, I have no diarrhea, nausea, and my heart, liver, and platelets which are major concerns as the side effects of T-DM1 occur, have been all fine so far. With the Chinese medicine, the muscle ache is reduced about 50%.
The stiffness of the legs has been bothering since I was on Taxol, but now I have a hard time to get off from a car, not being able to straighten or bending my back immediately, and as I grab something such as a knife or a lid of a jar tightly, my hand gets clamped.
My oncologist doesn’t think I needed to see a rheumatologist because my blood test didn’t indicate anything abnormal. Yet, as I talk with people who have arthritis, their symptoms are so much like mine, and a google search also found lots of sites talking about chemo and arthritis-like symptoms. I got worried, so I went to see my primary doctor.
She prescribed me naproxen, a medicine for arthritis, telling me to see how it works for two weeks. As I read the description of the medicine, however, I noticed this medicine may cause heart attack, stroke, nausea, or stomach ulcer. Since T-DM1 may affect on the heart also, adding this medicine could make the risk higher–I thought.
The first night after I took the first dose of naproxen, I experienced already nausea and sharp stomach pain, and when the same thing happened on the 2nd night, I didn’t want to take the medicine any more. I gave it up.
Listening to the advice of exercise, I went back to a gym and have swum three times last week. My muscle ache is worse yesterday and today, but probably it’s because my body is not used to the vigorous work yet. I need perseverance and determination to continue swimming!